Alert archive / Kentucky / Flash Flood Warnings in 2025
Flash Flood Warning 53, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Apr 5, 2025, 8:45 PM EDT for 5 counties in Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2025, 8:45 PM EDT (00:45 UTC)
- Expired
- Apr 5, 2025, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, KY, Fayette County, KY, Garrard County, KY, Jessamine County, KY, Madison County, KY
The radar
The Jackson,KY radar (KJKL), 100 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 5, 7:07 PM EDT, 1 hour 38 minutes earlier. Its key messages:
- * Extremely dangerous flooding will continue tonight and through the weekend. Heed any flood warnings issued as this will be a life threatening flood event across much of Kentucky and southern Indiana. * A few severe storms will be possible this afternoon, mainly south of a line from roughly Bowling Green to just south of Lexington. Gusty winds and isolated tornadoes are possible. Trees, especially those that have leafed out, will be particularly vulnerable to winds given the water-logged soils. * Heavy rain today and tonight will exacerbate flooding and renew flooding in areas where water has receded. Amounts of 2-5" are in the forecast from this morning through sunrise Sunday from the Blue Grass through the Bowling Green/Mammoth Cave region. * A hard freeze is expected for Monday night and again Tuesday night, with many locations dropping into the middle and upper 20s. * Much drier conditions expected next week.
Area forecast discussion, Apr 5, 7:07 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
707 PM EDT Sat Apr 5 2025
.KEY MESSAGES...
* Extremely dangerous flooding will continue tonight and through the
weekend. Heed any flood warnings issued as this will be a life
threatening flood event across much of Kentucky and southern
Indiana.
* A few severe storms will be possible this afternoon, mainly south
of a line from roughly Bowling Green to just south of Lexington.
Gusty winds and isolated tornadoes are possible. Trees, especially
those that have leafed out, will be particularly vulnerable to
winds given the water-logged soils.
* Heavy rain today and tonight will exacerbate flooding and renew
flooding in areas where water has receded. Amounts of 2-5" are in
the forecast from this morning through sunrise Sunday from the
Blue Grass through the Bowling Green/Mammoth Cave region.
* A hard freeze is expected for Monday night and again Tuesday
night, with many locations dropping into the middle and upper 20s.
* Much drier conditions expected next week.
&&
.SHORT TERM /THROUGH SUNDAY/...
Issued at 324 PM EDT Sat Apr 5 2025
Afternoon satellite imagery show mostly cloudy skies over southern
IN and much of western KY. Clearing skies were noted over portions
of southeastern KY. Temperatures were in the low-mid 60s in the
clouds with upper 60s and lower 70s in the sun across the Lake
Cumberland region. The cold front was entering western KY where
temps west of a Henderson to Paducah line were down in the upper 40s
to the lower 50s.
For this afternoon, we'll be watching the southern half of Kentucky
for another round of severe weather. A strong bow echo is working
across the MS river into western TN. Out ahead of that bow, we have
a few scattered supercells. There is a quasi-stationary boundary
draped near the I-40 corridor. It appears that these cells and bow
echo will move along this boundary, which may drift a little more to
the north this afternoon. There is potential for some of these
cells and for the northern edge of the bow to impact our southern KY
counties. Confidence on how far north the severe threat will get is
somewhat in question given how far north the front could go. Current
thinking is that a line of storms will move across our southern
counties, mainly south of a line from Bowling Green to Richmond.
South of that line, modest instability and ample wind shear will
remain in place and would support the possibility of severe storms
producing a damaging wind and isolated tornado threat. Given the
bow echo movement and isolated supercells out ahead of it, SPC has
proactively issued a tornado watch for portions of southern KY for
the afternoon/evening.
For areas north of the Bowling Green to Richmond line, light to
moderate rainfall will continue, but will get heavier this afternoon
and evening. Model soundings do not show much in the way of surface
based instability, but we do have some elevated instability over the
residual cool layer near the surface. So rumbles of thunder with
locally heavier rainfall rates will be possible, especially in areas
along and south of the Ohio River.
For tonight, the cold frontal boundary to the west will move
eastward while a wave of low pressure moves through the region.
Moderate to heavy rainfall is expected to move across the region
resulting in additional flooding issues. Latest HREF PMM suggests a
swath of 2-4 inches of rainfall roughly along the WK/BG Parkway
corridor. Localized 5+ inch amounts will be possible. This
rainfall will be falling on the same area that has seen 6-12 inches
of rainfall in the last 4 days. This will lead to additional life-
threatening flash flooding and areal flooding across much of the
forecast area. Lows tonight will cool into the middle 40s across
southern IN and northern KY with mid-upper 50s across the southern
and southeast sections.
For Sunday, we may see relative lull in the activity Sunday morning
as the overnight activity pushes into eastern KY. However, as the
upper level trough axis moves across the region, widespread light to
moderate showers will move across the area. Instability and wind
shear will be much weaker, so the threat of severe weather will be
greatly diminished compared to what we've seen in the last 3-4 days.
Highs will range from the upper 40s to around 50 across southern IN
and northern KY with upper 50s to around 60 in the Lake Cumberland
region.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Issued at 324 PM EDT Sat Apr 5 2025
===== Sunday Night - Wednesday =====
Weather will be trending drier by Sunday night as the frontal
boundary finally shifts a bit more to the east. With the positively
tilted trough still over the eastern third of the country, cloud
cover will linger into Monday, but at least we'll have a dry
forecast heading into Monday. CAA will increase Sunday night, which
will likely result in temps near freezing for southern Indiana
counties.
The cloud deck is expected to shift est through Monday morning. With
sfc high pressure setting up over the High Plains, CAA regime will
remain in place, leading to temps in the upper 50s. Guidance
continues to pick up on a subtle secondary shortwave riding through
the main flow Monday night, though a lack of moisture will keep a
dry forecast going. Could see a narrow cloud deck slide overhead
Monday evening and night though. Temps appear even cooler for Monday
night and into Tuesday morning, with lows as cold as the mid 20s for
souther Indiana and most of central Kentucky. Freeze headlines still
look like a good probability when the time comes.
Canadian high pressure will slide into the Ohio Valley for Tuesday
and Wednesday, which will promote continued dry weather for the mid-
week. Temps will be below quite cool for this time of year on
Tuesday, with highs struggling to hit 50 for many locations. We'll
still be below normal for Wednesday, though slightly closer with
highs in the upper 50s and near 60.
Wednesday Night - Friday...
Sfc high pressure slides east of Wednesday night as a shortwave
pivots across the Great Lakes and Ohio Valley. As the associated sfc
low tracks across Missouri and Illinois, it will extend a warm front
to the east. Isentropic lift will promote a return of showers by
Wednesday night and Thursday morning. With temps rising into the
60s, showers and some storms will be possible throughout Thursday.
Sfc dewpoints could struggle to get into the 50s, and model
soundings indicate meager instability parameters but high shear.
QPF around 1" is forecast, which won't be too bad, but could
definitely delay some of the river falls a bit.
&&
.AVIATION /00Z TAFS THROUGH 06Z MONDAY/...
Issued at 657 PM EDT Sat Apr 5 2025
A stationary front across central Kentucky will combine with a
large upper level storm system and great moisture convergence to
continue a long lived rain event in the region that will last
through pretty much the entire time period. With the pockets of
heavier rain and thunderstorms we could see surface visibilities
between 2-4 SM between 00-04Z and then as the system transitions
to more steady light to moderate rainfall surface visibilities
will be in the 4-6 SM range. Overall severe weather will be
limited to early in the TAF between 00-02 and mainly for SDF,
LEX and RGA as the leading edge of the squall line could lead to
wind gusts up to 25-30 kts. With the slow movement of the
frontal boundary and the overall storm system...expect generally
IFR flight category for all terminals at least through 03Z
Monday. We could begin to see ceiling rises for HNB and SDF
after 03Z. While IFR is the highest probability of flight
category there could be times of MVFR or LIFR flight category
based on when the heaviest rains move through and when there is
times of lighter rain. After 03Z we should see a slow exit of
the system where the rain subsides from north to south and
clearing skies after 06Z Monday.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Flood Watch through Sunday morning for KYZ023>043-045>049-
053>057-061>067-070>078-081-082.
IN...Flood Watch through Sunday morning for INZ076>079-083-084-
089>092.
&&
SHORT TERM...MJ
LONG TERM...CJP
AVIATION...WFO DDCHazardous weather outlook, Apr 5, 3:33 PM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 333 PM EDT Sat Apr 5 2025 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-063>067-077- 078-082-061945- Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry- Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson- Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Franklin- Scott KY-Harrison KY-Spencer-Anderson-Woodford-Fayette-Bourbon- Nicholas-Nelson-Washington KY-Mercer-Jessamine-Clark KY-Larue-Marion- Boyle-Garrard-Madison-Hart-Green-Taylor-Casey-Lincoln-Adair-Russell- Clinton- 333 PM EDT Sat Apr 5 2025 /233 PM CDT Sat Apr 5 2025/ ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. Showers and thunderstorms will continue tonight, with renewed dangerous flooding. A Flood Watch continues in effect. A few scattered thunderstorms will also be possible, however, severe weather is not expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Freezing temperatures are in the forecast for Monday night and Tuesday night. Temperatures will drop into the middle and upper 20s for many. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ061-062-070>076-081-061945- Butler-Edmonson-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe- Cumberland- 233 PM CDT Sat Apr 5 2025 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... ...TORNADO WATCH 124 IN EFFECT UNTIL 9 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of southern Indiana and central Kentucky. .DAY ONE...Tonight. Showers and thunderstorms will continue this afternoon and tonight, with renewed dangerous flooding. A Flood Watch continues in effect. There is a risk of severe thunderstorms this afternoon across southern Kentucky. Damaging winds and isolated tornadoes will be possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Freezing temperatures are in the forecast for Monday night and Tuesday night. Temperatures will drop into the middle and upper 20s for many. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. MJ/CJP
In the hours before
Special weather statement, Apr 5, 4:58 PM EDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Louisville KY
358 PM CDT Sat Apr 5 2025
KYZ061-070>073-052145-
Warren KY-Logan KY-Simpson KY-Allen KY-Butler KY-
358 PM CDT Sat Apr 5 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LOGAN...SIMPSON...
SOUTHWESTERN ALLEN...SOUTH CENTRAL BUTLER AND SOUTHWESTERN WARREN
COUNTIES THROUGH 445 PM CDT...
At 357 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Russellville to 10 miles
north of Springfield. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bowling Green, Russellville, Plum Springs, Crestmoor, Memphis
Junction, Mount Victor, Anderson, Franklin, Auburn, and Adairville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 900 PM CDT for south central
Kentucky.
&&
LAT...LON 3665 8659 3665 8694 3703 8688 3705 8637
3665 8637 3665 8651 3663 8656
TIME...MOT...LOC 2057Z 260DEG 34KT 3689 8679 3664 8686
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
NeudorffSpecial weather statement, Apr 5, 5:26 PM EDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Louisville KY
426 PM CDT Sat Apr 5 2025
KYZ027-061>063-071>074-052200-
Hart KY-Grayson KY-Warren KY-Simpson KY-Allen KY-Edmonson KY-
Barren KY-Butler KY-
426 PM CDT Sat Apr 5 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN SIMPSON...WESTERN
HART...NORTHWESTERN ALLEN...EAST CENTRAL BUTLER...SOUTHEASTERN
GRAYSON...WARREN...NORTHWESTERN BARREN AND EDMONSON COUNTIES THROUGH
500 PM CDT...
At 426 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Crestmoor to near Plum
Springs to 11 miles south of Memphis Junction. Movement was northeast
at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bowling Green, Brownsville, Plum Springs, Memphis Junction, Mount
Victor, Crestmoor, Franklin, Cave City, Smiths Grove, and Park City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 900 PM CDT for south central
Kentucky.
&&
LAT...LON 3672 8660 3700 8650 3717 8655 3745 8605
3745 8600 3723 8594 3687 8605
TIME...MOT...LOC 2126Z 243DEG 40KT 3713 8648 3703 8645 3679 8654
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WebbSpecial weather statement, Apr 5, 6:07 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Louisville KY
607 PM EDT Sat Apr 5 2025
KYZ028-029-045-053-063>065-074-052230-
Hart KY-Bullitt KY-Taylor KY-Barren KY-Nelson KY-Larue KY-Hardin KY-
Green KY-
607 PM EDT Sat Apr 5 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN NELSON...
NORTHWESTERN GREEN...LARUE...HART...NORTHWESTERN TAYLOR...SOUTH
CENTRAL BULLITT...SOUTHEASTERN HARDIN AND NORTH CENTRAL BARREN
COUNTIES THROUGH 630 PM EDT/530 PM CDT/...
At 607 PM EDT/507 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Elizabethtown to
Munfordville. Movement was northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Elizabethtown, Hodgenville, Munfordville, Radcliff, Monroe, Horse
Cave, Cave City, Lebanon Junction, New Haven, and Upton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 1000 PM EDT/900 PM CDT/ for
south central and central Kentucky.
&&
LAT...LON 3796 8561 3730 8548 3710 8596 3771 8605
TIME...MOT...LOC 2207Z 238DEG 41KT 3772 8597 3726 8588
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WebbSpecial weather statement, Apr 5, 6:28 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Louisville KY
628 PM EDT Sat Apr 5 2025
KYZ028-029-038-045-046-053-054-064-065-076-077-052300-
Metcalfe KY-Bullitt KY-Marion KY-Spencer KY-Taylor KY-Washington KY-
Nelson KY-Larue KY-Hardin KY-Adair KY-Green KY-
628 PM EDT Sat Apr 5 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN SPENCER...NELSON...
GREEN...CENTRAL LARUE...MARION...TAYLOR...WESTERN WASHINGTON...
SOUTHERN BULLITT...NORTHEASTERN HARDIN...CENTRAL ADAIR AND
NORTHWESTERN METCALFE COUNTIES THROUGH 700 PM EDT/600 PM CDT/...
At 628 PM EDT/528 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles south of
Shepherdsville to 6 miles east of Hodgenville to near Three Springs.
Movement was east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bardstown, Campbellsville, Lebanon, Columbia, Springfield,
Greensburg, Lebanon Junction, New Haven, Bloomfield, and Loretto.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
A Tornado Watch remains in effect until 1000 PM EDT/900 PM CDT/ for
south central and central Kentucky.
&&
LAT...LON 3718 8572 3718 8569 3727 8567 3730 8570
3735 8569 3740 8565 3742 8566 3742 8570
3754 8569 3791 8584 3802 8528 3759 8515
3707 8522 3706 8573
TIME...MOT...LOC 2228Z 263DEG 41KT 3785 8574 3755 8562 3712 8568
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WebbSpecial weather statement, Apr 5, 7:44 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Louisville KY
744 PM EDT Sat Apr 5 2025
KYZ048-056-057-067-060030-
Jessamine KY-Lincoln KY-Madison KY-Garrard KY-
744 PM EDT Sat Apr 5 2025
...STRONG THUNDERSTORMS WILL IMPACT LINCOLN...GARRARD...SOUTHERN
JESSAMINE AND MADISON COUNTIES THROUGH 830 PM EDT...
At 744 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Danville to near Stanford
to 13 miles northwest of Bee Lick. Movement was east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Richmond, Stanford, Lancaster, Harris Ferry, Mccreary, Berea, Crab
Orchard, Boneyville, Peytontown, and Marksbury.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM EDT for central
Kentucky.
&&
LAT...LON 3752 8426 3754 8435 3747 8437 3748 8445
3736 8449 3738 8476 3760 8471 3762 8465
3765 8466 3764 8468 3766 8471 3769 8468
3770 8473 3773 8473 3774 8469 3778 8471
3787 8413 3770 8409 3764 8413 3757 8409
TIME...MOT...LOC 2344Z 262DEG 35KT 3773 8466 3756 8463 3743 8471
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WebbThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:07 AM EDT | Freeze Watch | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 24 hr |
Nearby
Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.